Journal of Hematopoietic Cell Transplantation
Online ISSN : 2186-5612
ISSN-L : 2186-5612
Original Article
Survey on Hematopoietic Stem Cell Transplantation recipients who developed hand-foot syndrome during myelosuppression
Rika ShimizuTetsuo KumeKana AkiyamaMadoka MatsuyamaMiki SuzukiKazuriro KawasakiMizuho FukudaKeiko IshideTakashi Ikeda
Author information
JOURNALS FREE ACCESS

2020 Volume 9 Issue 1 Pages 40-45

Details
Abstract

 Various anti-cancer drugs are used in conditioning regimens for hematopoietic stem cell transplantation. Anti-cancer drugs have been reported to cause chemotherapy-induced erythema. Hand-foot syndrome (HFS) is a typical skin disorder caused by anti-cancer drugs. We conducted a retrospective investigation in our institution regarding HFS onset. We evaluated the records of 151 patients who underwent allogeneic hematopoietic stem cell transplantation in our institution from January 1, 2011 to December 31, 2015. We investigated HFS occurrence from the start of the conditioning regimen to the myelosuppression stage after transplantation using medical and nursing records. HFS occurred in 90 (59.6%) patients. The incidence of HSF was significantly lower with fludarabine/melphalan than with total body irradiation 12 Gy or with fludarabine/busulfan. Our findings suggest that the best self-care and nursing support should be considered for patients receiving each of these conditioning regimens.

Information related to the author
© 2020 The Japan Society for Hematopoietic Stem Cell Transplantation
Previous article Next article
feedback
Top